On the regularity of the generalised golden ratio function

Abstract : Given a finite set of real numbers $A$, the generalised golden ratio is the unique real number $\mathcal{G}(A) > 1$ for which we only have trivial unique expansions in smaller bases, and have non-trivial unique expansions in larger bases. We show that $\mathcal{G}(A)$ varies continuously with the alphabet $A$ (of fixed size). What is more, we demonstrate that as we vary a single parameter $m$ within~$A$, the generalised golden ratio function may behave like $m^{1/h}$ for any positive integer $h$. These results follow from a detailed study of $\mathcal{G}(A)$ for ternary alphabets, building upon the work of Komornik, Lai, and Pedicini (2011). We give a new proof of their main result, that is we explicitly calculate the function $\mathcal{G}(\{0,1,m\})$. (For a ternary alphabet, it may be assumed without loss of generality that $A = \{0,1,m\}$ with $m\in(1,2)]$.) We also study the set of $m \in (1,2]$ for which $\mathcal{G}(\{0,1,m\})=1+\sqrt{m},$ we prove that this set is uncountable and has Hausdorff dimension~$0$. We show that the function mapping $m$ to $\mathcal{G}(\{0,1,m\})$ is of bounded variation yet has unbounded derivative. Finally, we show that it is possible to have unique expansions as well as points with precisely two expansions at the generalised golden ratio.
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-01620763
Contributor : Wolfgang Steiner <>
Submitted on : Friday, October 20, 2017 - 11:11:07 PM
Last modification on : Friday, January 4, 2019 - 5:33:38 PM

Links full text

Identifiers

Collections

Citation

Simon Baker, Wolfgang Steiner. On the regularity of the generalised golden ratio function. Bulletin of the London Mathematical Society, London Mathematical Society, 2017, 49 (1), pp.58 - 70. ⟨10.1112/blms.12002⟩. ⟨hal-01620763⟩

Share

Metrics

Record views

121